Alert archive / Oklahoma / Excessive Heat Warnings in 2018

Excessive Heat Warning 1, NWS Tulsa, OK

July 19, 201820 counties in Oklahoma

NWS Tulsa, OK issued this excessive heat warning at Jul 19, 2018, 1:58 PM CDT for 20 counties in Oklahoma. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2018, 1:58 PM CDT (18:58 UTC)
Expired
Jul 19, 2018, 8:55 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1220 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this excessive heat warning went out at Jul 19, 12:44 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 19, 12:44 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1244 PM CDT Thu Jul 19 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are expected for the forecast period, with the
exception of any isolated showers or storms which may affect some
of the northern sites late tonight. There is a cluster of storms
across northern and central MO this afternoon, which should stay
east of the NW AR terminal sites. Another cluster of storms has
formed over north central Kansas and these could move into
southeast Kansas and southwest Missouri by late afternoon/early
evening. Confidence isn't high enough to add thunder to the TAF
forecast at this point.

&&

.PREV DISCUSSION... /Issued 1130 AM CDT Thu Jul 19 2018/

..UPDATE...

DISCUSSION...
There is quite the dewpoint gradient across Oklahoma this morning
with low to mid 50s across far southwest Oklahoma and low to mid 70s
observed across north central and northeast Oklahoma. The recent
rain will likely be a factor in the temperature forecast today
and tomorrow.

Temperatures are already in the 90s for much of eastern Oklahoma,
and the going forecast looks good as low level thermal ridge
expands. Will monitor heat index values closely this afternoon.
Excessive heat warnings look marginal for today, given the
abundant low level moisture which will tend to keep the high
temps down a couple degrees. Tomorrow, if drier air can work into
the area, and where southwest winds can increase, there will be a
better chance of seeing temperatures exceeding 105 degrees. Friday
will be the warmer of the two days, before a backdoor front comes
into northeast Oklahoma by Saturday morning, dropping temperatures
back into the mid/upper 90s.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78 106  76  97 /  10  10  10   0
FSM   78 105  77 100 /  10   0  10   0
MLC   79 107  78 100 /   0   0   0   0
BVO   74 103  72  94 /  10  10  10   0
FYV   74  99  73  94 /  10  10  10   0
BYV   73  99  71  94 /  10  10  10   0
MKO   76 106  76  98 /  10   0  10   0
MIO   75 100  73  94 /  10  10  10   0
F10   78 107  77  98 /  10   0   0   0
HHW   78 106  79 104 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>076.

     Heat Advisory from noon to 9 PM CDT Friday for OKZ049-053>076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011-
     019-020-029.

     Heat Advisory from noon to 9 PM CDT Friday for ARZ001-002-010-
     011-019-020-029.

&&

LONG TERM....07
AVIATION.....06

CORFIDI
Hazardous weather outlook, Jul 19, 1:10 PM CDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
110 PM CDT Thu Jul 19 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
110 PM CDT Thu Jul 19 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
    AREA...Far northeast Oklahoma and northwest Arkansas.
    ONSET...This evening into the overnight hours.

DANGEROUS HEAT.
	RISK...Significant.
    AREA...Eastern Oklahoma and western Arkansas.
    ONSET...Ongoing.

	AREA AT GREATEST RISK...Eastern Oklahoma.

DISCUSSION...
Latest heat index values are in the 105 to 109 degree range across
eastern Oklahoma as of early afternoon. Temperatures are expected
to top out around 100 degrees in some locations by late afternoon.
Heat advisories remain in effect for today and Friday. Heat index
values near 110 to 115 are possible on Friday afternoon. Continue
to take precautions if you must be out in the heat.

Storms have formed this afternoon across northern and central
Missouri. Most of these should stay north and east of northwest
Arkansas. More storms are located in north central Kansas. This
cluster of storms may eventually affect far northeast Oklahoma,
southwest Missouri and far northwest Arkansas late tonight. Any
storms will have the potential for frequent lightning, heavy
downpours, and isolated damaging wind gusts.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY and SATURDAY...Dangerous Heat Potential.
SUNDAY through WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
A weak cold front will push through the area by Saturday bringing
somewhat cooler conditions, although heat index values will
likely still exceed 105 in some places this weekend into early
next week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
An increase in heat related responses is possible today and
Friday. Any local plans related to heat impacts may experience
an uptick in activation levels.

weather.gov/tulsa contains additional information.

CORFIDI

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:51 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison54 min

Nearby

Excessive Heat Warnings in Oklahoma, 2018Excessive Heat Warnings in Arkansas, 2018Every excessive heat warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.